I got violently ill at work.everything was spinning and had severe nausea. sent to the ER. After a day in the ER with tests showing NO STROKE, I was sent home. I could not walk. I could not see well. Moving made me nauseous. For the first week and a half I couldnt walk alone. I had no balance. I couldnt watch TV. My glasses made things worse.I had terrible brain fog. I couldnt use the computer because it hurt my eyes.
My Dr hoped it was allergy related and gave me antibiotics. 3 weeks later I was still not balanced, no driving, TV was ok from a distance and I could use the computer some.I could go to the store with help and only if I pushed the cart for balance. Since I had little improvement, my DR ordered a MRI which read fine. I was sent to a Neurologist who had my hearing checked and gave me valium (which helped)
The ear DR ran tests. VESTIBULAR NEURITIS and OSCILLOPSIA (shopping cart syndrome) I had an inner ear infection that totally killed out my left labyrinth part of my ear. It will never heal. She said it was remarkable that I was able to do as much as I could with the damage that was done in my ear. (no I never felt sick and my hearing is fine) My right ear is working double duty, thus the balance issues.
Currently Im 2 months into all of this. I feel good! I still cant drive because I can not look behind me with out getting sick.
I cant walk fwd and turn my head side to side and my vision is still a little blurry.
I loose balance if I have to reach high or bend/squat down. Everything is worse in the dark. I can get around the house with no problems. I have not had dizziness or nausea until I was decorating the christmas tree I guess that circular movement was too much because it got to me and I felt sick.
I have to have VESTIBULAR REHAB. This will retrain my brain to not over compensate.
After my first PT session I was given exercises.
The therapist says If i really do my homework (exercises) I should see improvement in a month. And I must go off the Valium. Being on drugs will inhibit my physical therapy.
Im posting all of this because i have looked for a forum with issues like this to see other ppl's stories and I
really cant find much.
I hope my story and details might help someone else... on the flip side if anyone else has been thru this I would like to hear how you are coping.
Understand your predicament. Complications of vestibular neuritis include permanent balance problems and hearing loss. Medications are given to dampen the sensation of dizziness. Hearing aid, if the hearing loss is permanent and Balance exercises help with the symptoms. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.